Hail, Lincoln
- When
- June 10, 1:05 PM CST
- Where
- Lincoln County, 1.05 mi E of Wellfleet
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.750, -100.710
Thunderstorms developed during the afternoon hours on June 10th and produced hail, heavy rainfall and flash flooding in portions of Lincoln County. The thunderstorms developed northeastward and produced areas of damaging winds in Custer, Blaine, Loup, Garfield, and Wheeler County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed during the afternoon hours on June 10th and produced hail, heavy rainfall and flash flooding in portions of Lincoln County. The thunderstorms developed northeastward and produced areas of damaging winds in Custer, Blaine, Loup, Garfield, and Wheeler County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 11:43 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1243 PM CDT WED JUN 10 2015 .SYNOPSIS... ISSUED AT 346 AM CDT WED JUN 10 2015 HAND ANALYSIS OF THE REGIONAL 07Z MSL DATA REVEALED A QUASI- STATIONARY FRONT ACROSS NORTHERN NEBRASKA AND SOUTHWEST SOUTH DAKOTA...THROUGH NORTHEAST WYOMING TO NORTHWEST MONTANA AND THE IDAHO PANHANDLE. SURFACE DEWPOINTS OF 60 OR HIGHER WERE JUST EAST OF OF NORTH PLATTE AND NORTH PAST ONEILL. THERE WAS ALSO A TROUGH INDICATED ACROSS EASTERN WYOMING TO NORTHEAST COLORADO. SATELLITE DERIVED PRECIPITABLE WATER (BOTH GOES AND AMSU) SHOWED A PLUME 25MM OR HIGHER OVER ABOUT THE SAME AREA. && .UPDATE... ISSUED AT 1030 AM CDT WED JUN 10 2015 UPDATED FCST TO ACCOUNT FOR INCREASED CLOUD COVER PRIMARILY. WIDELY SCT RAIN SHOWERS IN THE PANHANDLE WERE HANDLED WELL IN THE GRIDS ALREADY AND SHALLOW CONVECTION COMING OUT OF NERN CO AS WELL. SHORT RANGE CONVECTION ALLOWING MODELS HAVING VARIED SUCCESS IN HANDLING PRECIP SO FAR...BUT ALL SEEM TO SUGGEST AN INCREASE THROUGH THE MORNING. ISOLD TSRA WITHIN THE SHOWERS INITIALLY...BUT AS INSTABILITY INCREASES AN INCREASE IN COVERAGE OF TSRA AS WELL. STILL THINKING THERE IS SOME HEAVY RAIN POTENTIAL BY TONIGHT...BUT STILL TRYING TO REFINE DETAILS ON THAT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 346 AM CDT WED JUN 10 2015 AS THE FRONT SAGS INTO NORTHWEST THROUGH SOUTHEAST NEBRASKA AND THE HIGH PLAINS TROUGH MAKES ITS WAY EASTWARD...CONVERGENCE ALONG THE TROUGH AND THE FRONT WILL TRIGGER THUNDERSTORMS. WITH THE MOISTURE AND DAYTIME HEATING...VERY UNSTABLE CONDITIONS WILL DEVELOP OVER THE NEBRASKA SANDHILLS AND SOUTH CENTRAL NEBRASKA. WITH CONVECTIVE POTENTIAL ENERGY EXCEEDING 2500J/KG AND 0-6KM BULK SHEAR OF 40-50KT...LARGE HAIL IS POSSIBLE. THE WIND PROFILES COULD FAVOR RIGHT MOVING SUPER CELLS AFTER 21Z. BY 03Z...PRECIPITABLE WATER VALUES EXCEED AN INCH WITH NEARLY TWO INCHES IN NORTH CENTRAL NEBRASKA...SO HEAVY RAIN IS LIKELY. THERE IS EVEN A THREAT OF VERY HEAVY RAIN ALONG AND EAST OF AN AINSWORTH-BROKEN BOW LINE. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 346 AM CDT WED JUN 10 2015 THE PRIMARY CONCERN DURING THE LONG TERM PERIODS WILL BE HEAVY AND POTENTIALLY FLOODING RAINFALL LASTING THROUGH THE MORNING HOURS ON THURSDAY. ADDITIONAL STORM CHANCES REMAIN THROUGHOUT THE EXTENDED FORECAST PERIODS. CONVECTION FROM A POTENTIALLY SIGNIFICANT MCS WILL BE SHIFTING EAST ACROSS NORTH CENTRAL NEBRASKA STARTING OFF THE EXTENDED PERIODS. THE MODEL CONSENSUS GENERALLY AGREES THAT THIS ACTIVITY SHOULD BE TO THE NORTH/EAST OF OUR FORECAST AREA BY 18Z THURSDAY. HOWEVER...THE REDEVELOPMENT OF THUNDERSTORMS IS POSSIBLE BY EARLY AFTERNOON AS WEAK UPPER FORCING AND THE POTENTIAL OF REMNANT OUTFLOW BOUNDARIES/WEAK SYNOPTIC COOL FRONT PROVIDE A FOCUS FOR STORMS. THERMODYNAMIC PROFILES INDICATE RELATIVELY STABLE CONDITIONS IN A POST FRONTAL REGIME...SO SHOWERS OR WEAK THUNDER WOULD BE ANTICIPATED THURSDAY AFTERNOON. HEAVY RAINFALL IS POSSIBLE HOWEVER AS PWATS REMAIN SEVERAL SD ABOVE THE MEAN AND WARM CLOUD DEPTHS LINGER AOA 8K FEET. THE ATMOSPHERE ATTEMPTS TO DRY WITH THE SFC FRONT WELL TO OUR SOUTH FRIDAY AND SATURDAY. WEAK UPSLOPE TO OUR WEST ON THE HIGH PLAINS MAY PROVIDE FOR ADDITIONAL STORMS...WHICH MAY SPILL INTO OUR SOUTHWEST...BUT CHANCES ARE SLIGHT AT THIS POINT. THE NORTHERLY TO EASTERLY FLOW WILL KEEP OVC SKIES FOR MUCH OF THE DAY...AND LIMIT HIGHS. IT/S QUITE POSSIBLE THAT MAXIMUM READINGS ARE 10-15 DEGREES BELOW AVERAGE THURSDAY THROUGH SATURDAY. THE FRONT RETREATS NORTH THIS WEEKEND AND REMAINS WITHIN THE REGION THROUGH EARLY NEXT WEEK. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AS SHORTWAVES TRACK ACROSS THE PLAINS...BUT CHANCES AT THIS POINT ARE LARGELY UNCERTAIN...WILL LEAVE THE CR_INT AS IS FOR NOW. HIGHS AND LOWS SHOULD RETURN TO NEAR CLIMO SATURDAY AND BEYOND...GIVE OR TAKE A FEW DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1243 PM CDT WED JUN 10 2015 FCST CONCERNS REVOLVE AROUND TSRA TIMING AT BOTH KLBF AND KVTN THIS AFTERNOON AND CONTINUING INTO TONIGHT. BELIEVE THAT WITH ANY OF THE STRONGER CORES IN TSRA HEAVY RAIN AND HENCE MUCH REDUCED VSBY WILL BE POSSIBLE...SO FCST TRIES TO INCORPORATE THIS LINE OF THINKING. CONFIDENCE IN TIMING OF TSRA THOUGH IS ONLY MODERATE SINCE THERE IS SOME SHRA AND ISOLD TSRA ALREADY ONGOING. SHOULD BE AN EXPANSIVE STRATUS DECK WHEN PRECIP IS NOT ONGOING...SO HAVE TRENDED TO THAT CONCEPT AS WELL TWD THE END OF THE PERIOD. && .HYDROLOGY... ISSUED AT 513 AM CDT WED JUN 10 2015 THERE IS SIGNIFICANT POTENTIAL FOR EXTREMELY HEAVY RAIN TONIGHT... THOUGH UNCERTAINTY IS HIGH REGARDING THE LOCATION OF THE EXCESSIVE RAINFALL. AT THIS TIME IT APPEARS THAT THE SCENARIO IS A LOW PRESSURE SYSTEM DEVELOPING ON THE SURFACE FRONT ONCE IT GETS INTO SOUTHERN NEBRASKA. AS THE LOW MOVES ALONG THE FRONT...A PLUME OF VERY HIGH PRECIPITABLE WATER VALUES IS LIFTED UP OVER THE FRONT. THE AXIS OF THE PRECIPITABLE WATER PLUME IS EXPECTED TO BE ACROSS SOUTH CENTRAL NEBRASKA THROUGH THE SANDHILLS TO THE NORTHEAST NEBRASKA PANHANDLE. IT WILL SHIFT TO THE EAST AS THE LOW MOVES EAST AND THE FRONT LIFTS NORTHWARD. BY THAT TIME...THE VALUES MAY APPROACH TWO INCHES. THIS SCENARIO WOULD LIKELY PRODUCE AN AREA OF EXCESSIVE RAINFALL IN THE NORTHWEST SANDHILLS AND THE NORTHEAST PANHANDLE INITIALLY WITH ANOTHER...EVEN HEAVIER...AREA DEVELOPING EAST OF A VALENTINE- NORTH PLATTE LINE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JWS SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...JACOBS AVIATION...JWS HYDROLOGY...SPRINGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 AM CDT WED JUN 10 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-111645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1142 AM CDT WED JUN 10 2015 /1042 AM MDT WED JUN 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...HOWEVER HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE AREA THROUGH THE OVERNIGHT HOURS. A STALLED FRONT ACROSS THE AREA WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. WITH A MARGINALLY UNSTABLE ATMOSPHERE...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS. IN ADDITION...WITH PLENTIFUL MOISTURE AVAILABLE FOR THE STORMS TO WORK WITH...ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. THUNDERSTORMS ARE EXPECTED TO CONGEAL THIS EVENING ALONG AND EAST OF HIGHWAY 61 FROM IMPERIAL TO OGALLALA TO HYANNIS...AND A MORE WIDESPREAD HEAVY RAIN THREAT WILL DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY...SOUTH OF A LINE FROM BROKEN BOW TO BIG SPRINGS...WITH THE MAIN THREAT BEING LARGE HAIL...DAMAGING WINDS...BUT ALSO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTHWEST NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 157 PM CDT WED JUN 10 2015 NEZ059-070-071-101945- FRONTIER NE-HAYES NE-LINCOLN NE- 157 PM CDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...NORTHEASTERN HAYES AND NORTHWESTERN FRONTIER COUNTIES UNTIL 245 PM CDT... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WELLFLEET...OR 14 MILES WEST OF CURTIS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... WELLFLEET AROUND 210 PM CDT. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 47 AND 63. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The North Platte radar (KLNX), 135 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
7 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.
The Lincoln County Emergency Manager reported street flooding in North Platte, mainly along Leota Street between Jeffers Street and Willow Street. The storm drains are closed that empty to the South Platte River due to high flows on the river.
Thunderstorm wind gusts of 60 mph located 4 miles southwest of Brewster.
Thunderstorm wind gusts of 60 mph located 8 miles west southwest of Almeria.
A trained spotter estimated thunderstorm wind gusts of 60 mph in Taylor.
A cooperative observer estimated thunderstorm wind gusts of 60 mph in Burwell.
General public estimated thunderstorm wind gusts of 60 mph located 8 miles east northeast of Burwell.
Law enforcement in Bartlett reported roof damage from thunderstorm wind gusts estimated at 70 mph.
General public reported tree damage from thunderstorm wind gusts estimated at 70 mph located 13 miles east of Bartlett.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571597, 571598, 571600, 571601, 571595, 571604, 571606, 571607, 571608, 571609, 571610, 571611.